Previous |  Up |  Next


Title: Homogenization of the transport equation describing convection-diffusion processes in a material with fine periodic structure (English)
Author: Šilhánek, David
Author: Beneš, Michal
Language: English
Journal: Programs and Algorithms of Numerical Mathematics
Volume: Proceedings of Seminar. Jablonec nad Nisou, June 19-24, 2022
Issue: 2022
Pages: 239-248
Category: math
Summary: In the present contribution we discuss mathematical homogenization and numerical solution of the elliptic problem describing convection-diffusion processes in a material with fine periodic structure. Transport processes such as heat conduction or transport of contaminants through porous media are typically associated with convection-diffusion equations. It is well known that the application of the classical Galerkin finite element method is inappropriate in this case since the discrete solution is usually globally affected by spurious oscillations. Therefore, great care should be taken in developing stable numerical formulations. We describe a variational principle for the convection-diffusion problem with rapidly oscillating coefficients and formulate the corresponding homogenization results. Further, based on the variational principle, we derive a stable numerical scheme for the corresponding homogenized problem. A numerical example will be solved to illustrate the overall performance of the proposed method. (English)
Keyword: variational principles
Keyword: homogenization
Keyword: $\Gamma$-convergence
Keyword: convection-diffusion equation
Keyword: optimal artificial diffusion
MSC: 35B27
MSC: 35B38
MSC: 70G75
MSC: 76R05
DOI: 10.21136/panm.2022.22
Date available: 2023-04-13T06:28:59Z
Last updated: 2023-06-05
Stable URL:


Files Size Format View
PANM_21-2022-1_25.pdf 389.1Kb application/pdf View/Open
Back to standard record
Partner of
EuDML logo